Wyoming, 2013

Flash Flood and Damaging Winds in Wyoming, June 11, 2013

June 11, 2013 · NWS BYZ · 4 events in 1 county or zone

Conditions were favorable for large hail and damaging winds across portions of the Billings Forecast Area. Surface heating, low level moisture and a strong upper level disturbance all contributed to the development of severe thunderstorms across Southeast Montana and Northern Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BYZ wrote it up.

Conditions were favorable for large hail and damaging winds across portions of the Billings Forecast Area. Surface heating, low level moisture and a strong upper level disturbance all contributed to the development of severe thunderstorms across Southeast Montana and Northern Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 11, 1:29 PM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 11, 1:29 PM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
229 PM MDT TUE JUN 11 2013

.SHORT TERM...VALID FOR WED AND THU...

OVERVIEW...IT IS SHAPING UP TO BE A COUPLE OF BUSY CONVECTIVE
AFTERNOONS AND EVENINGS THROUGH MID WEEK. UPPER TROUGH TO THE WEST
HAS SET UP A TYPICAL SEVERE WEATHER PATTERN FOR OUR HIGH PLAINS
AND MOUNTAINS. THIS WILL CONTINUE INTO AT LEAST WEDNESDAY.
THUS...I WILL BE PUSHING THE FLASH FLOOD WATCH OUT THROUGH
WEDNESDAY EVENING...MAINLY FOR BURN SCARS.

A STRONG SHORT WAVE TROUGH IN THE SW FLOW ALOFT WILL MOVE OVER
OUR REGION TODAY PROVIDING EXCELLENT LIFT. EASTERLY LOW LEVEL FLOW
AHEAD OF AN APPROACHING LARGER TROUGH TO THE WEST IS ADVECTING
HIGHER DEWPOINTS INTO OUR FORECAST AREA FROM THE MIDWEST. THE
STRONG SW FLOW OVERRIDING THE LOW LEVEL EASTERLY FLOW WILL RESULT
IN HELICITY AND SHEAR FOR SUSTAINING UPDRAFTS WITHIN STORMS. THIS
ALL POINTS TO A THREAT OF HAIL...HIGH WINDS AND POSSIBLY A SLIGHT
CHANCE OF A TORNADIC STORM OR TWO...ESPECIALLY IN THE BIG HORN
COUNTY TO NORTHEAST WYOMING SECTIONS. CONVECTIVE ACTIVITY WILL
WEAKEN BY LATE EVENING...BUT LINGER OVERNIGHT AS IT TRACKS
NORTHEASTWARD.

WEDNESDAY...SEVERAL IMPULSES IN THE SW FLOW ALOFT WILL AGAIN
TRACK INTO OUR REGION...MAINLY OVER THE WESTERN AND CENTRAL ZONES.
AGAIN THERE WILL BE GOOD INGREDIENTS FOR SEVERE
THUNDERSTORMS...PROBABLY NOT QUITE AS MUCH COVERAGE AS TODAY
THOUGH DUE TO WEAK AND SPORADIC NATURE OF ENERGY ALOFT COMPARED TO
TODAYS.

THURSDAY...THERE IS A CHANCE OUR EAST AND SOUTH SECTIONS MAY BE
DRY SLOTTED AS UPPER TROUGH TO THE WEST MOVES INTO THE ROCKIES.
AT THIS TIME...CONFIDENCE IS LOW IN JUST HOW CONVECTION WILL
DEVELOP. MOST UNSTABLE AIR WILL BE SITUATED OVER EASTERN SECTIONS
OF MONTANA...BUT ENERGY WILL BE FOCUSED A BIT FURTHER WEST ON THE
FRONT RANGE...AT LEAST INTITIALLY. WILL NOT CHANGE MUCH AT THIS
TIME FOR THURSDAY UNTIL WE HAVE MORE CONFIDENCE. BT

.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...

ACTIVE WEATHER LOOKS TO CONTINUE INTO FRIDAY AS ANOTHER STRONG
UPPER LEVEL DISTURBANCE MOVES ACROSS THE FORECAST AREA. IN
ADDITION...A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY MORNING
BUT EXACT TIMING IS DIFFICULT TO PINPOINT AT THIS TIME. AS A
RESULT...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP WEST OF
BILLINGS AND MOVE EAST DURING THE DAY. TIMING OF FRONT WILL BE
IMPORTANT AS A MORNING PASSAGE MAY HINDER THE SEVERE THREAT BUT A
LATER FRONTAL ARRIVAL MAY INCREASE THE THREAT. IN ANY
CASE...ACTIVITY SHIFTS EAST FRIDAY NIGHT AS A DRIER WESTERLY FLOW
MOVES IN FOR SATURDAY. HIGH PRESSURE RIDGING BUILDS IN FOR
SATURDAY AND SUNDAY RESULTING IN MINIMAL THUNDERSTORM CHANCES.
ANOTHER UPPER LOW IS PROGGED TO MOVE ONTO THE PACIFIC NORTHWEST
COAST MONDAY AND TUESDAY BRINGING AN UNSETTLED SOUTHWEST FLOW
ALOFT ALONG WITH RETURNED THUNDERSTORM CHANCES TO OUR FORECAST
AREA. HOOLEY
&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON ALONG AND WEST OF A ROUNDUP-BILLINGS-SHERIDAN LINE WITH
THE ACTIVITY DEVELOPING EAST OF THIS LINE BY THIS EVENING. THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL ALONG WITH THE
POSSIBILITY OF LARGE HAIL AND STRONG WIND GUSTS IN EXCESS OF
50KTS. EXPECT MVFR TO LIFR CONDITIONS IN AND NEAR THE THUNDERSTORM
ACTIVITY. THE THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH LATE
THIS EVENING. MOUNTAIN OBSCURATIONS WILL BE LIKELY THROUGH THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    WED     THU     FRI     SAT     SUN     MON     TUE
-----------------------------------------------------------
BIL 054/082 056/084 053/075 048/078 052/081 054/080 053/082
    54/T    43/T    53/T    21/U    12/T    23/T    32/T
LVM 047/079 048/082 046/070 043/078 045/081 047/083 046/082
    45/T    44/T    53/T    21/U    12/T    23/T    32/T
HDN 054/084 056/086 052/076 048/078 052/082 054/080 051/085
    63/T    33/T    43/T    21/U    12/T    23/T    32/T
MLS 055/083 057/084 055/077 051/078 054/082 058/079 056/080
    72/T    43/T    54/T    21/U    12/T    22/T    32/T
4BQ 053/083 055/088 053/076 050/078 053/083 056/079 053/081
    62/T    32/T    32/T    21/U    12/T    22/T    32/T
BHK 052/076 055/079 055/075 052/076 053/077 054/075 053/077
    72/T    52/T    53/T    21/U    12/T    22/T    32/T
SHR 051/084 054/085 051/075 045/075 048/080 051/079 049/083
    32/T    32/T    33/T    21/U    12/T    22/T    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 296 IN EFFECT UNTIL 9 PM MDT THIS
      EVENING FOR ZONES 28>39-41-42-56>58-63-66>68.
     FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING FOR
      ZONES 29-31-36>38-57-58-64-65-67.
WY...SEVERE THUNDERSTORM WATCH 296 IN EFFECT UNTIL 9 PM MDT THIS
      EVENING FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 11, 12:45 PM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
145 PM MDT TUE JUN 11 2013

MTZ028>042-056>058-063>068-WYZ098-099-121945-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
145 PM MDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE AREA
THIS AFTERNOON AND CONTINUE EAST AND NORTHEAST TONIGHT. MOST
LOCATIONS COULD SEE STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH
LARGE HAIL THE MAIN THREAT. WE CANNOT RULE OUT THE POSSIBILITY OF
A TORNADO...MAINLY IN THE SOUTHEAST MONTANA AND NORTHEAST WYOMING
AREA.

IN ADDITION...EXPECT VERY HEAVY RAINFALL FROM SOME STORMS TODAY
INTO TONIGHT. A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH
WEDNESDAY EVENING FOR AREAS BURNED BY WILDFIRES IN 2012 WHICH ARE
HIGHLY SUSCEPTIBLE TO FLASH FLOODING AND DEBRIS FLOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PATTERN FAVORABLE FOR MORE SEVERE THUNDERSTORMS WILL CONTINUE
WEDNESDAY AND THURSDAY. AREAS WEST OF A SHERIDAN TO MILES CITY
LINE ARE FAVORED FOR SEVERE STORMS WEDNESDAY. NORTHERN AND EASTERN
SECTIONS OF MONTANA COULD SEE STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY. HEAVY RAINFALL WILL REMAIN A THREAT WITH STORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 11, 2:39 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
339 PM MDT TUE JUN 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             S RAPELJE               45.97N 109.27W
06/11/2013  E0.75 INCH       STILLWATER         MT   CO-OP OBSERVER

&&

VICKIES
Special weather statement, Jun 11, 2:53 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
353 PM MDT TUE JUN 11 2013

MTC003-WYC033-112245-
BIG HORN MT-SHERIDAN WY-
353 PM MDT TUE JUN 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG HORN AND
NORTHWESTERN SHERIDAN COUNTIES UNTIL 445 PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DAYTON...OR 27 MILES
NORTHWEST OF SHERIDAN...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM ALONG
WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... RANCHESTER...ABERDEEN AND WYOLA AND
I-90 BETWEEN RANCHESTER AND WYOLA.

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4485 10752 4507 10755 4523 10719 4491 10703
TIME...MOT...LOC 2150Z 268DEG 12KT 4496 10747

TESAR
Special weather statement, Jun 11, 3:07 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
407 PM MDT TUE JUN 11 2013

MTC065-111-112245-
YELLOWSTONE MT-MUSSELSHELL MT-
407 PM MDT TUE JUN 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELLOWSTONE AND
SOUTHERN AND CENTRAL MUSSELSHELL COUNTIES UNTIL 445 PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS SOUTHERN MUSSELSHELL AND
NORTHERN YELLOWSTONE COUNTIES...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... ROUNDUP...MUSSELSHELL...DELPHIA AND
KLEIN. THE DOES NOT INCLUDE THE CITY OF BILLINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4617 10794 4614 10877 4658 10872 4660 10787
TIME...MOT...LOC 2159Z 218DEG 18KT 4623 10867

STC
Special weather statement, Jun 11, 3:14 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
414 PM MDT TUE JUN 11 2013

WYC033-112345-
SHERIDAN WY-
414 PM MDT TUE JUN 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY UNTIL 545 PM
MDT...

AT 405 PM...VERY STRONG THUNDERSTORMS WERE OVER JOHNSON COUNTY
WYOMING MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL AFFECT MUCH OF
SHERIDAN COUNTY AND I-90 BETWEEN 415 AND 545 PM.

DIME SIZE HAIL IS LIKELY WITH SOME OF THESE STORMS ALONG WITH VERY
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...STORY...CLEARMONT...LEITER...BANNER...BECKTON...PARKMAN...
ARVADA...WYARNO AND BIG HORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS EXPECTED WITH SOME OF THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4460 10740 4461 10746 4500 10705 4499 10602
      4457 10601 4456 10736
TIME...MOT...LOC 2204Z 155DEG 9KT 4439 10687

TESAR
Special weather statement, Jun 11, 3:38 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
438 PM MDT TUE JUN 11 2013

MTC003-103-112315-
BIG HORN MT-TREASURE MT-
438 PM MDT TUE JUN 11 2013

...STRONG THUNDERSTORMS IN BIG HORN AND SOUTHEASTERN TREASURE
COUNTIES...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
SOUTH OF CUSTER TO 21 MILES NORTH OF BURGESS JUNCTION...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTH OF HARDIN TO 37 MILES NORTHWEST
OF SHERIDAN...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARDIN...CROW AGENCY...BUSBY...LODGE GRASS...FORT SMITH...WYOLA...
GARRYOWEN...KIRBY...ROSEBUD BATTLEFIELD PARK AND ST. XAVIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4619 10702 4594 10694 4514 10692 4500 10806
      4598 10766
TIME...MOT...LOC 2232Z 234DEG 16KT 4599 10749 4506 10763

CJS
Special weather statement, Jun 11, 3:48 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
448 PM MDT TUE JUN 11 2013

MTC065-111-112330-
YELLOWSTONE MT-MUSSELSHELL MT-
448 PM MDT TUE JUN 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELLOWSTONE AND
CENTRAL MUSSELSHELL COUNTIES UNTIL 530 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF ROUNDUP...MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUSSELSHELL AND DELPHIA. THIS DOES NOT INCLUDE THE CITY OF BILLINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BILLINGS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTH CENTRAL WYOMING AND SOUTHEAST MONTANA.

LAT...LON 4618 10841 4653 10848 4659 10787 4614 10785
TIME...MOT...LOC 2241Z 274DEG 17KT 4634 10827

STC

The radar

The Billings radar (KBLX), 172 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Sheridan

When
June 11, 4:00 PM MST to 6:00 PM MST
Where
Sheridan County, 0.96 mi N of Ft Mackenzie to 1.04 mi N of (Shr)sheridan Co Arp
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
44.814, -106.970

The area received close to an inch of rain in less than an hour. This resulted in severe street flooding in the town of Sheridan.

Thunderstorm Wind, Sheridan

When
June 11, 4:02 PM MST
Where
Sheridan County, 0.85 mi SW of Leiter
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.710, -106.280

Driving rain and small hail were also reported.

Thunderstorm Wind, Sheridan

When
June 11, 4:15 PM MST
Where
Sheridan County, 8.31 mi N of Leiter
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
44.840, -106.260

Thunderstorm winds knocked down a flag pole and fence. Significant tree damage was also reported.

Thunderstorm Wind, Sheridan

When
June 11, 4:15 PM MST
Where
Sheridan County, 4.94 mi NNE of Kendrick
Measured
70 kt (81 mph) measured gust
Reported by
COOP Observer
Coordinates
44.790, -106.160

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449519, 449123, 449119, 449125.